Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking divalproex sodium for manic bioplor disorder. Feel unbalanced, dizzy, have anxiety problem. Advise?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
hii i am taking medicine for manic bioplor disorder divalproex sodium 1000 mg everyday ,but i feel unbalanced all the time ,feel like i am fainting , i dont have any panic attacks or anxiety problem but i dont know why i feel really dizzy or i can say feel like i am on a boat. so can u tell me why its happen to me
Posted Wed, 3 Jul 2013 in Mental Health
Answered by Dr. Achuo Ascensius 14 hours later
thanks for the query

Divalproex sodium also known as valproate semisodium is a drug widely used for the treatment of manic bipolar disorders. It has an effect at the level of the brain where it work by restoring the balance of certain neurotransmitters.

like most drugs that alter or seek to maintain or affect neurotransmitters in the brain, side effects include dizziness, misbalance, poor coordination etc. The symptoms you have stated in your query are definitely side effects of the drug you are taking.

Generally, these side effects could be poorly tolerated at onset and progressively improve with time. However, in some cases, such side effects are unbearable and in such cases, consideration of changing the drug or adjusting the dose is made. However, whatever the case, it is necessary to always XXXXXXX your treating doctor for a re-evaluation.

Hope i have answered your query. If you do have further query, i will be glad to help.
Best regards
Above answer was peer-reviewed by
Follow-up: Taking divalproex sodium for manic bioplor disorder. Feel unbalanced, dizzy, have anxiety problem. Advise? 1 hour later
thanks for answer my question the other thing sometimes i take 2 spoon crush XXXXXXX pods with tea twice s week ,because its contain morphine and codiene its relax my brain , my depression , feel happy so is that safe with divalproex sodium or not because XXXXXXX seeds and XXXXXXX pods really good work for anxiety , stress, anger , depression ,LDL to good HDL , good for heart also
Answered by Dr. Achuo Ascensius 3 hours later
thanks once more for the query,

Yes, you are right, XXXXXXX tea contains morphine and codeine of varying proportion.Morphine and codeine are both opiate derived drugs used in the management of pain.

Literature reveals a lot of interactions between morphine and divalproex with several side effects resulting from the interactions. Such side effects include; anxiety, hypertension, myocardial Infarction, diarrhea, Fall, Pain, fatigue, headache etc. With such side effects and depending on the amount of morphine, morphine might not be a good idea when taking divalproex. However, the amount of morphine in the tea varies and you take it occasionally ( just twice).

The one thing about opiate derived substances is that there are addictive and it might be the addictive nature that could actually be giving you the impression of feeling good whenever you take the tea. But then, if the morphine in the tea is in considerable amount, you would definitely have the side effects as listed above; myocardial infarction is one side effect thus clearly, it is rather not good for the heart.

Chronic intake also can be disastrous as it could lead to or aggravate depression, anger, or stress. Hard to comment on the effect of the tea on LDL or HDL cholesterol levels.

It is very important to let your treating doctor know of this so he could better evaluate your evolution while considering the fact that you are on XXXXXXX tea.

Hope this answers your query. If you have further query, i will be glad to respond.
Best regards
Above answer was peer-reviewed by
Follow-up: Taking divalproex sodium for manic bioplor disorder. Feel unbalanced, dizzy, have anxiety problem. Advise? 34 minutes later
thank u soo much doctor , you are really good doctor , you write down everything in details appreciate for the good answers , i have one last question sometimes like twice a month mostly on the weekend i drink little alcohol like 4 to 5 shot soo is that safe with divelproex because i used to drink lot a alcohol 1 year ago , you know alcohol addiction really hard to quit but i quit already , if i drink twice a month soo is that XXXXXXX with medication
Answered by Dr. Achuo Ascensius 17 hours later
thanks once more for the query,

sorry i have taken long to answer your query, i had a busy schedule at the emergency room.

Well, to answer your query, Yes alcohol is not advisable when taking drugs that particularly affect the nervous system. Alcohol depresses the central nervous system and so does morphine and divalproex also has effects on the nervous system. Alcohol may exercebate nervous effects of divalproex.

However, occasional intake and in small quantities like twice a month as you mentioned is not a problem. The problem will arise if you do take large quantities and regularly.

Hope this answers your query. If you do not have further query, you could close the discussion and rate the answers.

Best regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor